CureZone   Log On   Join
 

How to absorb more magnesium. by kim elizabeth ..... Magnesium Forum

Date:   5/17/2014 10:56:54 PM ( 7 years ago ago)
Hits:   3,018
URL:   https://www.curezone.com/forums/fm.asp?i=2174532



We have tried many things to get magnesium into the body, oral, rectal and IV administration, and now we have found something effective and cheap (the IV's were incredibly expensive) that we think works as well as an IV. It is actually possible to get too much magnesium this way, so anyone who wants to try it should read this whole post carefully to see what cautions they need to take.

For those in the Candida Forum : I have come to the conclusion that candida depletes magnesium and if the person can get their magnesium levels up, most or all of their symptoms might go away.

Magnesium is mainly absorbed passively in the lower small intestine and the large intestine. Because of this the amount of magnesium absorbed is dependent on the amount of magnesium in the intestine and the amount of time it stays in the intestine. It is often stated that magnesium causes bowel tolerance by drawing water into the intestine through osmosis, and it does draw water into the intestine through osmosis, but that is not the main way that it causes bowel tolerance, in my opinion. It causes bowel tolerance because a sudden increase in magnesium in the intestines increases bowel motility - in other words it increases peristalsis, the muscular contractions of the walls of the digestive tract that moves food along the intestines. This increase in bowel motility protects us from getting poisoned if we consume too much magnesium.

We have found that this bowel motility effect can be eliminated by giving frequent smaller doses of magnesium through the day. We began by giving 135mg of elemental magnesium (we are using magnesium glycinate) about every hour, unless the person was getting really watery stools. At some point the person reaches bowel tolerance and then we would wait maybe two hours before the next dose and continue dosing as long as the person wasn't getting too much bowel activity. Within one day the bowel tolerance effect was eliminated and the person could take these frequent doses and even somewhat higher doses without having bowel tolerance. Some people might have to start with smaller doses, perhaps 25 or 50 mg at a time, and work up to a larger dose. It's an individual thing.

I think that the reason this works is twofold: the high magnesium levels cause the body to produce less of the bowel motility enzyme, and the magnesium works to draw calcium out of the body, which makes the muscles less reactive. Because it draws calcium out of the body, we found that after 24-30 hours of this, without taking calcium supplements, we started getting a positive Chvosteck's sign, where the upper lip twitches when the side of the face is tapped. This sign shows that the calcium levels are dropping too low. There are several good videos showing how this is done on YouTube. One of us became very fatigued from low calcium, but felt better after drinking about 16 oz of milk. After three days of this we are having trouble keeping his calcium up so it is apparent that he has a lot of magnesium sitting in his intestine getting absorbed and because of this we are stopping his magnesium and continuing with calcium until his Chvosteck's sign is gone and then we will reevaluate whether he still needs so much magnesium or if we can drop to a lower dose. He has had over 5 grams of elemental magnesium over the last 3 days and he is only having about 1 bowel movement a day now.

Any person trying this method should check for Chvosteck's sign frequently. Most likely the sign will appear and then the person should increase their intake of calcium or lower the dose of magnesium until the sign goes away. The sign appears before any noticeable symptoms of calcium deficiency. If a person also begins to feel fatigued then they should cut back on the magnesium and raise the calcium even more. It is dangerous to keep pushing the magnesium when the calcium levels are low. It is possible to cause heart block if it gets too severe. Keep in mind that the magnesium that has been taken during the last 2 days may still be in the intestine at any one time when the bowel has been slowed down using this method, and there is a constant inflow of magnesium into the blood serum.

We don't have any information about whether this method would work for everyone. It can make the stomach feel a little bloated because it does draw water into the intestine.


 

<< Return to the standard message view

fetched in 0.05 sec, referred by www.curezone.com/forums/fmp.asp?i=2174532